Ask the doctor: I'm loosing the hair in my temples! Will it get worse?


Question

Regular user
Author cremonesi
Submitted: 13-10-2006

 

I'm loosing the hair in my temples! Will it get worse?

Hi

I'm a 24 year old guy, who've always had receding temples. This is still the case, but I have no bald spot or thinning hair. No one in my family has become bald, but my father has receding temples - but no bald spot.

Is it possible to have receding temples all your life without losing the hair entirely and developing a bald spot? My father has thicker hair than me and slightly more hair in the temples than myself, which is why I'm asking.

Can the use of Propecia help someone who's loosing the hair in the temples?

Reply

Doctor/Dentist
Author Mazhar Hussain
Submitted: 30-10-2006
Clinic My Hair Clinic
Education Speciallęge i almen medicin

 

Hello!

It's entirely possible that your hair loss will be limited to receding temples, but unfortunately there's no way to know what course the hair loss will take in the future.

Even though the history of hair loss in your family can give a clue about your own future, you can never know for certain how your own hair will develop.

I will recommend Propecia and Regaine. Not because of your receding temples, for which the effect is questionable, but to delay any further hair loss. Expect to wait 4-6 months before any effect will show, and be aware that the effect will wear off if you stop taking the medication. Also note that not all patients can benefit from Propecia and/or Regaine.

The only permanent solution to hair loss is hair transplant surgery. Because of your young age, you should however be reticent about having surgery just yet. Most hair transplant surgeons recommend that you wait until at least the age of 25, before having a hair transplant. My own opinion is that you should wait as long as you can accept - preferably until you're at least 30 years old.


Sincerely

Mohammad Mazhar Hussain
Specialist doctor in general medicine